Alert archive / Alabama / Flash Flood Warnings in 2014
Flash Flood Warning 40, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 19, 2014, 5:27 PM CDT for Cullman County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 5:27 PM CDT (22:27 UTC)
- Expired
- Aug 19, 2014, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 102 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1672 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
055
WGUS54 KHUN 192227
FFWHUN
ALC043-200030-
/O.NEW.KHUN.FF.W.0040.140819T2227Z-140820T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
527 PM CDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 730 PM CDT
* AT 525 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS PORTIONS OF CULLMAN COUNTY. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN IN AN AREA FROM JUST NORTHWEST OF THE
CITY OF CULLMAN...TO NEAR HANCEVILLE. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CULLMAN...HANCEVILLE...GOOD HOPE...BALDWIN...VINEMONT...WEST
POINT...GARDEN CITY...WALTER AND PHELAN.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE
ACROSS CULLMAN COUNTY...ESPECIALLY AS THUNDERSTORMS REPEATEDLY
AFFECT THE SAME LOCATIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3419 8697 3428 8685 3412 8663 3409 8666
3408 8669 3409 8669 3408 8670 3405 8668
3406 8671 3403 8670 3403 8672 3399 8676
3397 8677
$$
RSB1 follow-up statement
220
WGUS74 KHUN 192347
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
647 PM CDT TUE AUG 19 2014
ALC043-192357-
/O.CAN.KHUN.FF.W.0040.000000T0000Z-140820T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CULLMAN AL-
647 PM CDT TUE AUG 19 2014
...THE FLASH FLOOD WARNING FOR CENTRAL CULLMAN COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3419 8697 3428 8685 3412 8663 3409 8666
3408 8669 3409 8669 3408 8670 3405 8668
3406 8671 3403 8670 3403 8672 3399 8676
3397 8677
$$
RSBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:37 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 19, 2:37 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 237 PM CDT TUE AUG 19 2014 .DISCUSSION... IR/VISIBLE SATELLITE ANALYSIS AT 19Z INDICATED THAT THE FORECAST AREA WAS IN BETWEEN SHORT WAVES AT 500 MILLIBARS. AREA 88-D RADARS INDICATED THAT THERE WERE ONLY A FEW WIDELY SCATTERED SHOWERS DEVELOPING IN MIDDLE TENNESSEE AND INTO EAST TENNESSEE. TEMPS WERE IN THE MID TO UPPER 80S ACROSS THE FORECAST AREA. THE SHORT TERM MODELS ARE STILL IN GOOD AGREEMENT TONIGHT THAT ANOTHER 500 MILLIBAR SHORT WAVE WILL MOVE SOUTHEAST OUT OF SOUTH CENTRAL KENTUCKY INTO EAST TENNESSEE BY 12Z WEDNESDAY. THERE IS THE POSSIBILITY THAT A FEW SCATTERED SHOWERS/STORMS WILL DEVELOP ALONG THE SOUTHERN EDGE OF THE VORT MAX AS IT TRACKS EAST OF THE FORECAST AREA. WILL CONTINUE WITH LOW CHANCE POPS FOR THE FORECAST AREA FOR ESPECIALLY AFTER MIDNIGHT. WILL CONTINUE WITH A SLIGHT CHANCE OF SHRA/TSRA FOR WEDNESDAY AS ANOTHER WEAK VORT MAX IS EXPECTED TO DROP SOUTHEAST IN THE SLIGHT NORTHWEST FLOW THROUGH SOUTHERN MIDDLE TENNESSEE AND INTO MAINLY NORTHEAST ALABAMA. WILL TREND TOWARD THE SLIGHTLY COOLER NAM TEMPS FOR AFTERNOON HIGHS. BY THURSDAY...A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD EAST INTO THE TENNESSEE VALLEY REGION. MODEL SOUNDINGS ARE INDICATIVE OF A STRONGER CAP WITH TIME AND WILL KEEP OUT THE MENTION OF ANY PRECIP THROUGH THE UPCOMING WEEKEND AND MONDAY. WILL TREND CLOSER TO MODEL GUIDANCE THROUGH THE LATTER PART OF THIS WEEK...WEEKEND AND THROUGH THE REST OF THE EXTENDED FORECAST PERIODS. HAVE BUMPED UP TEMPS SLIGHTLY TO CORRESPOND TO EXPECTED HOT TEMPS AND EXPECT THAT HIGH PRESSURE RIDGE WILL HOLD OVER THE AREA INTO MONDAY. BY BETWEEN MONDAY AND TUESDAY...THE MODELS INDICATE THAT THE EASTERN SECTION OF THE PERSISTENT UPPER RIDGE WILL FINALLY RETROGRADE JUST ENOUGH ON TUESDAY THAT THERE COULD BE A LITTLE MORE INSTABILITY...LESS OF A MID LEVEL CAP...WHICH COULD AID IN THE DEVELOPMENT OF A FEW THUNDERSTORMS. HAVE ADDED IN A SLIGHT CHANCE OF SHOWERS/STORMS BY TUESDAY AFTERNOON. WILL KEEP TEMPS HOT THROUGH THE EXTENDED FORECAST ...BUT WILL BACK OFF ON HIGHS ON TUESDAY DUE TO MORE CLOUDS POSSIBLE AND A SLIGHTLY WESTWARD MOVEMENT OF THE RIDGE. TT && .AVIATION... /ISSUED 1247 PM CDT TUE AUG 19 2014/ FOR 18Z TAFS... MVFR CONDS WILL PREVAIL AS LOW CLOUDS CONTINUE TO LIFT AT BOTH TERMINALS, WITH A FEW SHOWERS/STORMS EXPECTED TO DEVELOP IN THE AREA THIS AFTN. MOST CONVECTION WILL REMAIN EAST OF KHSV, SO WILL NOT FORMALLY INCLUDE ANY SHRA/TSRA ACTIVITY AT EITHER SITE FOR NOW. VFR CONDS WILL RETURN TO KMSL/KHSV BY THIS EVENING, AS CLOUDS SCATTER OUT AND PATCHY FOG DEVELOPS AFTER MIDNIGHT. 12 && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 73 94 71 95 / 30 20 10 10 SHOALS 72 95 71 96 / 30 20 10 10 VINEMONT 71 91 71 92 / 30 20 10 10 FAYETTEVILLE 70 94 71 92 / 30 20 10 10 ALBERTVILLE 71 93 70 93 / 30 20 10 10 FORT PAYNE 71 94 69 94 / 30 20 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Aug 19, 1:23 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 123 PM CDT TUE AUG 19 2014 ALZ001>010-016-TNZ076-096-097-201000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 123 PM CDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A FEW THUNDERSTORMS ARE POSSIBLE LATER TODAY...MAINLY ALONG AND EAST OF THE INTERSTATE 65 CORRIDOR...AS WEAK UPPER DISTURBANCES CONTINUE TO MOVE EASTWARD ACROSS THE REGION. BRIEF HEAVY RAINFALL AND GUSTY WINDS ARE LIKELY WITH ANY STORMS. ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED LATE TONIGHT AS A STRONGER UPPER WAVE OVER THE OHIO VALLEY DRIFTS SOUTHWARD. LOCALLY HEAVY RAINFALL AND GUSTY OUTFLOW WINDS ARE ONCE AGAIN POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... LINGERING THUNDERSTORMS WILL END FROM WEST TO EAST WEDNESDAY...AS STRONG HIGH PRESSURE BUILDS EASTWARD INTO THE TENNESSEE VALLEY. HOT AND MUGGY CONDITIONS ARE EXPECTED FOR THE REST OF THE WEEK. AFTERNOON HIGH TEMPERATURES WILL REACH THE MID 90S...WITH HEAT INDEX VALUES EXCEEDING 100 DEGREES IN MANY LOCATIONS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 12
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:06 PM CDT | Special Weather Statement | HUN | Cullman | 24 min |
| Aug 18, 7:25 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 35 min |
| Aug 18, 7:51 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 24 min |
| Aug 18, 7:57 PM CDT | Special Weather Statement | HUN | Limestone | 33 min |
| Aug 18, 8:14 PM CDT | Special Weather Statement | HUN | Cullman | 31 min |
Nearby
Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.